MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE PILOT GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE PILOT GUIDE WIRE
Model Number 1010480-H
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The incident information was reviewed; however, the product was not returned to abbott vascular for analysis.A review of the electronic lot history record and similar incident query for this product was not performed because the lot number was not reported.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.A partial udi is being reported because the lot number was not provided.User facility /maude report number received #(b)(4).
 
Event or Problem Description
Describe the event or problem: patient came in as stemi (st-elevation myocardial infarction).Patient was taken to ccl (cardiac catheterization lab).A radial approach was used.Tiger catheter was used to dilate both the right and left systems.A guide which was an ali, was advanced in a similar fashion into the ostium of the rca (right coronary artery) with the help of crossfit wire as well as a pilot wire.The rca (right coronary artery) was totally occluded; it was cannulated.A balloon was advanced followed by another balloon; multiple inflations were carried out along the course of the total occlusion.At that time, it was noted that the tip of the pilot wire was broken inside the rca.Plan was to snare out the tip of the pilot wire.The snare was advanced over each delivery system and was released inside the rca.After manipulation, the tip of the wire was sucked into the delivery system of the snare and both the snare and delivery system were pulled out pulling the tip of the wire along with them.Planned procedure was completed without any further complication.No patient harm.Post procedure: patient transferred to icu pain-free and stable, patient remained stable and pain-free in icu 18 hours post-procedure.Angiographically, no wire or device left in patient.What was the original intended procedure? : left heart catheterization.Selective arteriography.Angioplasty.Stent placement in the midportion and proximal portion of rca.What problem did the user have (check all that apply) :device failed (e.G.Broke, couldn't get it to work or stopped working).

Brand Name
HI-TORQUE PILOT GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16645591
Report Number2024168-2023-03245
Device Sequence Number17666624
Product Code DQX
UDI-Device Identifier08717648073854
UDI-Public08717648073854
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1010480-H
Device Catalogue Number1010480-H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2023
Initial Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CROSSFIT GUIDE WIRE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale
Patient Weight94 KG
Patient EthnicityHispanic
Patient RaceWhite